Alert archive / California / Wind Advisories in 2012

Wind Advisory 15, NWS Sacramento, CA

June 10, 2012

NWS Sacramento, CA issued this wind advisory at Jun 10, 2012, 4:01 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2012, 4:01 AM PDT (11:01 UTC)
Expired
Jun 10, 2012, 11:11 AM PDT
In force
7 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WWUS76 KSTO 101101
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
401 AM PDT SUN JUN 10 2012

...BREEZY WINDS AGAIN DOWN THE WEST SIDE OF THE SACRAMENTO VALLEY
AND EASTERN LAKE COUNTY...

.HIGH PRESSURE BUILDING OVER OREGON AND INTO THE WESTERN GREAT
BASIN HAVE INCREASED NORTHEAST WINDS OVER THE SIERRA. THIS IS
MAINTAINING THE BREEZY WINDS DOWN THE WEST SIDE OF THE SACRAMENTO
VALLEY...DELTA AND EASTERN LAKE COUNTY THIS MORNING. WINDS WILL
GRADUALLY WEAKEN THIS AFTERNOON.

CAZ016>018-064-101915-
/O.NEW.KSTO.WI.Y.0015.120610T1101Z-120610T2000Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...CHICO...LAKEPORT
401 AM PDT SUN JUN 10 2012

...WIND ADVISORY IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON.

* WINDS: NORTH 20 TO 27 MPH WITH GUSTS 40 TO 45 MPH.

* TIMING: THROUGH 1 PM WITH THE STRONGEST WINDS MID TO LATE
  MORNING.

* LOCATIONS: FROM GLENN COUNTY DOWN THROUGH SOLANO COUNTY MAINLY
  WESTWARD OF THE SACRAMENTO RIVER TO INCLUDE EASTERN LAKE COUNTY
  AS WELL. SACRAMENTO INTERNATIONAL AIRPORT IS ABOUT THE EASTERN
  MOST EXTENT OF ADVISORY LEVEL WINDS.

* IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES
  TRAVELING ON WEST TO EAST ORIENTED ROADWAYS LIKE THE INTERSTATE
  5 AND 80 CAUSEWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JCLAPP
1 follow-up statement
384 
WWUS76 KSTO 101811
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1111 AM PDT SUN JUN 10 2012


CAZ016>018-064-101915-
/O.CAN.KSTO.WI.Y.0015.000000T0000Z-120610T2000Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...CHICO...LAKEPORT
1111 AM PDT SUN JUN 10 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY.

NORTHERLY WINDS HAVE DECREASED BELOW CRITERIA...AND THUS THE WIND
ADVISORY HAS BEEN CANCELED. BREEZY NORTH WINDS WITH GUSTS UP TO 30
MPH MAY CONTINUE THROUGH EARLY AFTERNOON BEFORE TAPERING OFF
TONIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jun 9, 9:45 PM PDT, 6 hours 16 minutes earlier.

Area forecast discussion, Jun 9, 9:45 PM PDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
945 PM PDT SAT JUN 9 2012

.SHORT TERM DISCUSSION...
UPPER TROUGH SHIFTING INTO THE GREAT BASIN THIS EVENING AS UPSTREAM
RIDGING APPROACHES THE WEST COAST. WINDY CONDITIONS CONTINUE OVER
INTERIOR NORCAL THIS EVENING WITH KMFR-KSAC GRADIENT CURRENTLY UP
OVER 12 MB. WINDS IN THE CENTRAL VALLEY EXPECTED TO DECREASE
SLIGHTLY BUT REMAIN BREEZY THROUGH THE REMAINDER OF THE EVENING AS
SURFACE PRESSURE GRADIENT TURNS MORE NE-SW OVERNIGHT. SPEEDS WILL BE
STRONGEST ALONG THE WESTERN PORTIONS OF THE VALLEY INVOF OF THE
NORTHERN BARRIER JET AND OVER RIDGES AND THROUGH FAVORABLE ORIENTED
CANYONS OF THE SIERNEV. MINIMUM TEMPERATURES WILL REMAIN UP IN THE
BREEZY AREAS OF THE CENTRAL VALLEY WITH UPPER 50S TO 60S.

BREEZY CONDITIONS CONTINUE SUNDAY INTO MONDAY BUT SPEEDS EXPECTED TO
GENERALLY REMAIN BELOW ADVISORY CRITERIA. AMS WARMS SUNDAY INTO
MONDAY AS 5H HEIGHTS INCREASE IN THE LOWER TO MID 580S DM. MOS
GUIDANCE PROGS HIGHS IN THE CENTRAL VALLEY IN THE LOWER 90S SUNDAY
AND MID TO UPPER 90S FOR MONDAY AND TUESDAY.

PCH

.EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)

ANOTHER VERY WARM DAY ON TUESDAY AS UPPER LEVEL RIDGING CONTINUES
OVER THE AREA. THIS RIDGING WILL GET FLATTENED AS A SHORTWAVE
PASSES TO THE NORTH BRINGING SLIGHTLY COOLER TEMPERATURES ON
WEDNESDAY. A MORE SUBSTANTIAL TROUGH MOVES THROUGH LATE WEDNESDAY
AND THURSDAY WITH FURTHER COOLING. MOISTURE AND INSTABILITY MAY BE
SUFFICIENT OVER THE SIERRA CREST AND THE HIGHER MOUNTAINS OF
WESTERN PLUMAS COUNTY TO BRING A FEW THUNDERSTORMS LATE THURSDAY.
WILL MAINTAIN A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS OVER THE
SIERRA CREST ON FRIDAY AS WELL. HIGHS SHOULD BE A COUPLE DEGREES
ABOVE NORMAL LEVELS. HAVE UPPED TEMPERATURES FOR SATURDAY AS
MODELS TREND AWAY FROM EARLIER SUGGESTIONS COOL TROUGH OVER THE
AREA...AND NOW SHOW EASTERN RIDGING RETURNING. EK

&&

.AVIATION...

HI PRES BLDS OVR INTR NORCAL SUN INTO MON WITH WRMG AMS. NLY SFC WND
15 TO 25 KTS WITH LOCAL GUSTS TO 30 KTS POSS IN CNTRL VLY THRU SUN
AFTN AND OVR NRN INTR MTNS AND SIERNEV INTO MON.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM PDT SUNDAY CARQUINEZ STRAIT AND
DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR LAKE/SOUTHERN LAKE
COUNTY...NORTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN
VALLEY...SOUTHERN SACRAMENTO VALLEY.

WIND ADVISORY UNTIL 10 PM PDT THIS EVENING CARQUINEZ STRAIT AND
DELTA...CENTRAL SACRAMENTO VALLEY...NORTHERN SACRAMENTO VALLEY...
NORTHERN SAN JOAQUIN VALLEY...SOUTHERN SACRAMENTO VALLEY.

&&
Hazardous weather outlook, Jun 9, 7:00 AM PDT, 21 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT SAT JUN 9 2012

CAZ013>019-063-064-066>069-100500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT SAT JUN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

STRONG WINDS WILL OCCUR OVER THE AREA BEHIND UPPER LOW MOVING INTO
THE ROCKIES.

* RED FLAG WARNING...........SEE WWUS86 KSTO - RFWSTO FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.